Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Nov 22, 2004, 4:06 PM MST for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2004, 4:06 PM MST (23:06 UTC)
- Expired
- Nov 23, 2004, 4:00 PM MST
- In force
- 24 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 222306 SVREPZ TXC141-NMC013-230000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 402 PM MDT MON NOV 22 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN TEXAS SOUTHERN DONA ANA COUNTY NEW MEXICO * UNTIL 500 PM MDT * AT 4 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING ACROSS SOUTHERN DONA ANA COUNTY INTO WESTERN EL PASO COUNTY. THIS STORM WILL MOVE INTO THE EL PASO TEXAS...ANTHONY TEXAS AND SANTA TERESA NEW MEXICO AREA AND ACROSS INTERSTATE 10. THE STORM WILL PRODUCE ONE INCH DIAMETER HAIL AND WIND GUSTS NEAR 50 MPH. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:51 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 22, 2:51 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
251 PM MST MON NOV 22 2004
SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT AND
TOMORROW...GENERATING ADDITIONAL LOWLAND RAIN SHOWERS AND MOUNTAIN
SNOW SHOWERS. SOME LOWLAND LOCATIONS MAY SEE A RAIN SNOW MIX IN THE
MORNING. MOUNTAIN LOCATIONS ABOVE 7000 FEET MAY HAVE 5 TO 10 INCHES
OF SNOW ACCUMULATION. DRY WEATHER WILL RETURN TO THE AREA WEDNESDAY
AND PERSIST INTO THE FIRST PART OF NEXT WEEKEND. MUCH COOLER DAY TIME
TEMPERATURES ARE EXPECTED TOMORROW WITH A GRADUAL WARMING TREND
THROUGH THE REMAINDER OF THE WEEK.
DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL OCCUR OVERNIGHT AND TOMORROW. A SLOW
MOVING UPPER LEVEL LOW CENTERED OVER SOUTHERN CALIFORNIA WILL
CONTINUE TO TRACK EAST THROUGH ARIZONA TONIGHT AND THROUGH THE
BORDERLAND TOMORROW. LATEST MODEL RUNS PROJECT THE CENTER OF THE LOW
TO PASS OVER EL PASO AROUND MID MORNING TOMORROW. THE LOW IS TAPPING
EASTERN PACIFIC MOISTURE WHICH IS BEING PULLED UP OVER THE REGION TO
FUEL PRECIPITATION. DIFFLUENT LOW AND PVA MAXIMUMS ROTATING AROUND
THE LOW ARE CREATING THE LIFT TO GENERATE SHOWERS. SCATTERED SHOWERS
WITH ISOLATED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND
INTO THE EVENING HOURS. THE SHOWERS WILL BECOME MORE NUMEROUS AS THE
LOW DRAWS CLOSER THROUGH THE NIGHT. THE COLD CORE OF THE LOW WILL
PASS OVER THE FORECAST AREA TOMORROW WHICH WILL KEEP CONDITIONS
UNSTABLE WITH SCATTERED SHOWERS CONTINUING.
CURRENT MODELS DO NOT HAVE THE SYSTEM AS COLD AS PREVIOUS RUNS AT THE
LOWER LEVELS. SNOW LEVEL WILL LIKELY STAY ABOVE 6000 FEET FOR THIS
EVENT WITH MOUNTAINS SEEING ACCUMULATIONS SEEING AROUND 3 TO 6 INCHES
OVER NIGHT FOR THE GILA WILDERNESS AREA AND 5 TO 10 INCHES FOR THE
SOUTHERN SACRAMENTO MOUNTAINS FOR TONIGHT AND TOMORROW. WHILE SNOW
ACCUMULATION IN THE SAC MOUNTAINS MAY APPROACH HEAVY SNOW WARNING
CRITERIA WILL LEAVE CURRENT SNOW ADVISORY IN PLACE THINKING THE SNOW
FALL ACCUMULATION WILL BE SPREAD OUT OVER TIME AND LACK OF A
SIGNIFICANT UPSLOPE COMPONENT ALONG THE EASTERN SLOPES FOR ANY LENGTH
OF TIME.
PRECIPITATION SHOULD END FOR ALL AREAS BY TUESDAY EVENING WITH A A
NORTHWEST FLOW FILLING IN BEHIND THE DEPARTING LOW. A WEAK UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA EARLY WEDNESDAY BUT WILL
HAVE LITTLE IMPACT. A DRY NORTHWEST FLOW WILL PERSIST THROUGH
SATURDAY. MODELS SUGGEST BREEZY AFTERNOONS FRIDAY AND SATURDAY
AFTERNOONS. ANOTHER UPPER LEVEL TROUGH WILL AFFECT THE REGION SUNDAY
AND MONDAY WITH A SLIGHT CHANCE OF PRECIPITATION.
PRELIMINARY NUMBERS...
EL PASO BU 041/052 039/054 037 53000
ALAMOGORDO EU 037/050 037/051 032 64000
LAS CRUCES BU 040/053 039/054 036 63000
CLOUDCROFT JU 027/036 026/034 022 75200
TRUTH OR CONSEQUENCES BU 037/049 033/053 031 64000
SILVER CITY BU 032/046 032/047 029 53100
DEMING BU 039/051 034/054 034 42000
LORDSBURG BU 039/051 034/054 034 42000
SIERRA BLANCA BU 040/046 035/052 035 53000
.ELP WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY TONIGHT...NM ZONE 022
SNOW ADVISORY AFTER MIDNIGHT THROUGH TUESDAY...NM ZONE 025
04Hazardous weather outlook, Nov 22, 6:15 AM MST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 615 AM MST MON NOV 22 2004 NMZ022>025-030>032-TXZ055-056-222000- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 615 AM MST MON NOV 22 2104 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... AN UPPER LEVEL STORM SYSTEM HAS DUG INTO SOUTHERN CALIFORNIA. TODAY IT WILL SPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS AS IT BEGINS TO MOVE EAST TOWARD THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE. TEMPERATURES WILL BE TOO WARM FOR SNOW OVER ALL BUT THE HIGHEST PEAKS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE UPPER STORM SYSTEM WILL MOVE ACROSS SOUTHERN ARIZONA TONIGHT AND ACROSS THE BORDERLAND ON TUESDAY. AS IT MOVES OVER...CHANCES FOR LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS WILL INCREASE TONIGHT. THREE TO FIVE INCHES OF SNOW ACCUMULATION MAY BE POSSIBLE FROM THIS SYSTEM FOR THE MOUNTAINS ABOVE 5000 FEET. THE LOWLANDS SHOULD SEE ONLY RAIN WITH A SLIGHT CHANCE OF A RAIN SNOW MIX EARLY TUESDAY MORNING. HOWEVER AT THAT TIME PRECIPITATION CHANCES SHOULD SHARPLY DIMINISH...THUS NO ACCUMULATION IS EXPECTED. THE SYSTEM WILL EXIT THE REGION TUESDAY ENDING RAIN CHANCES FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TAB
In the hours before
Special weather statement, Nov 22, 3:35 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 335 PM MST MON NOV 22 2004 NMZ022>024-030>032-TXZ055-056-230127- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 335 PM MST MON NOV 22 2004 ...STRONG THUNDERSTORMS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY PRODUCE HAIL UP TO THREE QUARTER INCHES IN DIAMETER...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINS WITH THE PONDING OF WATER ON ROADS. HAZARDOUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES AND WATER OR HAIL COVERED ROADS. A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT CAUSING STORMY WEATHER ACROSS THE REGION. PERSONS SHOULD GO INSIDE WHEN THUNDERSTORMS APPROACH THEIR AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.